Alert archive / Kentucky / Tornado Warnings in 2011
Tornado Warning 25, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 15, 2011, 9:29 PM CDT for Green County, Marion County, Taylor County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 9:29 PM CDT (02:29 UTC)
- Expired
- Apr 15, 2011, 9:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Green County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WFUS53 KLMK 160229
TORLMK
KYC087-155-217-160245-
/O.NEW.KLMK.TO.W.0025.110416T0229Z-110416T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1045 PM EDT/945 PM CDT/...
* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR SUMMERSVILLE...MOVING NORTHEAST AT 40 MPH.
* THIS TORNADIC STORM WILL ALSO IMPACT...
LEBANON...
WHITE ROSE AND DURHAMTOWN...
WILLOWTOWN AND SALOMA...
SAINT JOSEPH AND FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON
THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. MOVE INDOORS TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!
TAKE COVER NOW! TORNADOES AT NIGHT CAN BE EXTREMELY DANGEROUS. DO NOT
WAIT UNTIL YOU SEE OR HEAR THE TORNADO. IT MAY BE TOO LATE.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3730 8559 3748 8551 3747 8549 3747 8548
3751 8549 3766 8542 3756 8519 3726 8550
TIME...MOT...LOC 0229Z 211DEG 36KT 3735 8550
$$
RS1 follow-up statement
554
WWUS53 KLMK 160237
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1037 PM EDT FRI APR 15 2011
KYC087-160247-
/O.CAN.KLMK.TO.W.0025.000000T0000Z-110416T0245Z/
GREEN KY-
937 PM CDT FRI APR 15 2011
...THE TORNADO WARNING FOR CENTRAL GREEN COUNTY IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3732 8544 3739 8552 3747 8551 3747 8549
3747 8548 3751 8549 3766 8542 3756 8519
TIME...MOT...LOC 0237Z 211DEG 36KT 3742 8545
$$
KYC155-217-160245-
/O.CON.KLMK.TO.W.0025.000000T0000Z-110416T0245Z/
MARION KY-TAYLOR KY-
1037 PM EDT FRI APR 15 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTHERN
TAYLOR AND WESTERN MARION COUNTIES...
AT 1035 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR WHITE ROSE...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL ALSO IMPACT...
LEBANON...
SAINT JOSEPH AND FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AT NIGHT. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3732 8544 3739 8552 3747 8551 3747 8549
3747 8548 3751 8549 3766 8542 3756 8519
TIME...MOT...LOC 0237Z 211DEG 36KT 3742 8545
$$
RSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 15, 7:47 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 15, 7:47 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 847 PM EDT FRI APR 15 2011 ...MESOSCALE UPDATE... MESOSCALE UPDATE 2... HAVE SENT OUT A GRID UPDATE TO TWEAK TIMING OF PRECIP. LINE OF CONVECTION NOW SOLIDIFYING OVER WESTERN KY/SOUTHERN IL. HAVE SOME SHOWERS/STORMS JUST AHEAD OF THE LINE AND OVER THE SOUTHWEST CWA. THE LATTER DO NOT HAVE MUCH VERTICAL DEPTH. STILL...SPC MESOANALYSIS PAGE INDICATES AN AREA OF STEEPER MID-LEVEL LAPSE RATES MOVING SLOWLY INTO OUR WESTERN CWA NOW. WOULD EXPECT THE LINE OF STORMS TO BE ABLE TO MAINTAIN THEMSELVES FOR A FEW HOURS. WEAKER LOW-LEVEL LAPSE RATES...THANKS TO CLOUD COVER THROUGH MOST OF THE DAY...SHOULD KEEP MUCH OF THE STRONGER WINDS ALOFT FROM MIXING DOWN. ANY STRONGER STORMS THAT FORM WILL HAVE THE POTENTIAL TO MIX SOME OF THESE 50-KNOT WINDS DOWN...SO WILL HAVE TO CONTINUE TO MONITOR RADAR. LINE SHOULD WEAKEN BY MIDNIGHT...WITH THREAT FOR SEVERE WEATHER DIMINISHING BY THEN AS WELL. AS FOR WINDS MENTIONED IN THE UPDATE BELOW...TRACKED THEM INTO ILN/S AREA...WITH THE OWEN COUNTY MESONET SITE GETTING UP INTO THE HIGH 40 RANGE FOR GUSTS. REST OF THE GUSTS SHOULD BE RELATED MORE TO THE TIGHT PRESSURE GRADIENT ANALYZED ACROSS THE REGION. EXPECT STRONGER GUSTS TO DIE DOWN BY LATE EVENING...WITH SUSTAINED WINDS HOLDING IN THE 10-20 MPH RANGE THROUGH THE NIGHT. ONLY EXCEPTION WOULD BE WITH THE STRONGER STORMS AS MENTIONED ABOVE. MESOSCALE UPDATE 1... UNUSUAL WINDS OCCURRING IN THE SOUTHEAST CWA...ON THE EDGE OF A RAIN SHIELD IN THAT REGION. THIS WIND APPEARS TO BE IN RESPONSE TO DIFFERENCES IN THE CHANGE OF PRESSURE OVER THE LAST FEW HOURS. AT 20Z MSAS ANALYSIS HAD A 3-HOUR PRESSURE CHANGE OF -2 MB OVER THE LMK/JKL BORDER...WHEREAS IT HAD -5.5 MB NEAR OUR SOUTHWEST CWA BORDER. THE 21Z ANALYSIS SHOWS THIS GRADIENT HAS WEAKENED SOME...BUT STILL APPEARS TO BE STRONG ENOUGH TO MAINTAIN 50 MPH WIND GUSTS ACCORDING TO THE DAMAGE REPORTS WE HAVE HAD COMING IN AND THE MESO-NET SITES. THESE WINDS ARE ALSO STRONG ENOUGH TO PUSH OVER SEVERAL TREES IN THE AREA...AS SATURATED GROUNDS ARE MAKING THEM EASY TO KNOCK OVER. WILL CONTINUE TO WATCH THIS AREA OF WINDS AS WE AWAIT THE LINE OF STORMS MOVING IN FROM THE WEST AND SOUTHWEST LATER THIS EVENING. .SHORT TERM (TONIGHT AND SATURDAY)... AT 18Z A STRONG SURFACE LOW WAS LOCATED NEAR KANSAS CITY WITH AN OCCLUDED FRONT ACROSS MISSOURI AND THEN A COLD FRONT DROPPING DOWN TO LOUISIANA. SHORT TERM MODELS HAVE BEEN ADVERTISING CONVECTION FIRING ALONG THE FRONTS THIS AFTERNOON TO OUR WEST. A LOOK AT SATELLITE DATA SHOWED A LINE OF TOWERING CU GOING UP OVER EASTERN MISSOURI BY 18Z AND A FEW CELLS WERE STARTING TO POP ON KLSX RADAR. AS A RESULT CONFIDENCE HAS INCREASED THAT THUNDERSTORMS WILL DEVELOP IN THE VERY UNSTABLE AIR OVER THE MID MISSISSIPPI VALLEY AND HEAD EAST. THE STORMS SHOULD ENTER WESTERN SECTIONS OF THE LMK CWA BY 01Z. SOME OF THE STORMS COULD BE STRONG TO SEVERE PRIMARILY WEST OF I-65...WITH STRONG GUSTY WINDS BEING THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. AS THE STORMS PROGRESS EASTWARD THROUGH THE EVENING HOURS THEY SHOULD LESSEN IN INTENSITY BUT INCREASE IN COVERAGE...FORMING A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AS THEY MOVE INTO THE BLUE GRASS AND LAKE CUMBERLAND AREAS. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH THE THUNDERSTORMS THIS EVENING. WHILE HEAVY RAIN IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME...THE GROUND IS STILL WET ENOUGH FROM THE MONDAY/TUESDAY SYSTEM SUCH THAT LOCALLY HEAVY RAIN COULD EASILY LEAD TO TEMPORARY FLOODING PROBLEMS. RIVERS ARE RUNNING HIGH...BUT IT LOOKS LIKE THIS RAIN WILL SIMPLY SERVE TO SLOW THE RATE OF FALL OF THE STREAMS RATHER THAN MAKE THEM RISE AGAIN. IT LOOKS LIKE TWO INCHES IS ABOUT THE MAGIC NUMBER...IF QPF STAYS BELOW TWO INCHES WE SHOULD BE OK BUT IF THE SYSTEM DROPS MORE RAIN THAN EXPECTED AND WE GET MORE THAN TWO INCHES ACROSS MUCH OF THE AREA THEN RIVER RISES COULD OCCUR. THE MOST WIDESPREAD HEAVIEST RAIN IS EXPECTED ACROSS THE BLUE GRASS OVERNIGHT. WINDS OUTSIDE THUNDERSTORMS AHEAD OF THE AFOREMENTIONED COLD FRONT WILL BE BRISK AND GUSTY FROM THE SOUTH THIS AFTERNOON AND EVENING...WITH GUSTS TO 35 MPH POSSIBLE. AT THIS TIME IT LOOKS LIKE WE WILL STAY JUST BELOW WIND ADVISORY CRITERIA BUT IF ENOUGH SUN CAN BREAK THROUGH AND MIX UP THE ATMOSPHERE WINDS COULD BECOME A BIT STRONGER. TOMORROW THE SURFACE LOW WILL PROCEED TO LAKE SUPERIOR AND WILL GIVE US A RATHER RAW DAY. WRAP AROUND MOISTURE WILL PROVIDE US WITH A LOW OVERCAST AND SPOTTY LIGHT RAIN SHOWERS. HIGH TEMPERATURES WILL PEAK ONLY IN THE MIDDLE 50S AND WILL BE ACCOMPANIED BY SOUTHWEST WINDS GUSTING TO 35 MPH. .LONG TERM (SATURDAY NIGHT - FRIDAY)... SATURDAY NIGHT THROUGH SUNDAY... THE DEEP NEGATIVELY TILTED 500MB TROUGH THAT BROUGHT WIDESPREAD RAIN FRIDAY NIGHT INTO EARLY SATURDAY WILL OCCLUDE OVER THE GREAT LAKES EARLY SUNDAY. A ZONAL FLOW WILL BEGIN TO DEVELOP ACROSS THE CONUS WITH A STRONG JET FORMING THAT WILL EXTEND FROM THE PACIFIC NORTHWEST ACROSS THE GREAT LAKES AND TO THE MID ATLANTIC COAST. WRAP AROUND LOW CLOUDINESS WILL ERODE FROM THE SOUTHWEST TO OUR NORTHEASTERN FORECAST AREA DURING THE OVERNIGHT HOURS EARLY SUNDAY. WITH SURFACE HIGH PRESSURE OVER THE GULF COAST...WINDS WILL LESSEN OVERNIGHT AND BECOME LIGHT WESTERLY BY EARLY SUNDAY. TEMPERATURES EARLY SUNDAY WILL BECOME QUITE COOL...ESPECIALLY SHOULD SKIES CLEAR AFTER MIDNIGHT. SOME TEMPERATURES ACROSS OUR MORE PROTECTED AREAS MAY FALL INTO THE UPPER 30S. PATCHY FROST MAY DEVELOP BY EARLY MONDAY. MUCH MILDER TEMPERATURES WILL ARRIVE SUNDAY AFTERNOON UNDER PARTLY CLOUDY SKIES. WITH SUCH FAST FLOW ALOFT ACROSS THE CENTRAL PLAINS...LEE TROUGHING WILL DEVELOP OVER KANSAS...WITH A STATIONARY FRONT EXTENDING EASTWARD ACROSS SOUTHERN ILLINOIS AND INDIANA. HIGHS SUNDAY WILL REBOUND INTO THE UPPER 60S. .MONDAY THROUGH FRIDAY... ALTHOUGH THE EXTENDED MODELS VARY WITH DETAILS...MOST ARE IN GENERAL AGREEMENT IN THE DEVELOPMENT OF A BROAD TROUGH ACROSS THE ROCKIES BY MONDAY...WITH A RAPIDLY STRENGTHENING RIDGE OVER THE SOUTHEASTERN STATES. THIS WILL PROVIDE A WET PATTERN FOR THE MID SECTION OF THE COUNTRY...INCLUDING THE GREAT LAKES...AS A SERIES OF STORMS TRANSLATE EASTWARDS FROM THE SOUTHERN PLAINS THROUGH THE SOUTHERN GREAT LAKES. A TIGHT BAROCLINIC ZONE WILL ALSO DEVELOP OVER THE LOWER OHIO VALLEY FOR THE BULK OF THE WORKWEEK. THIS WILL SEPARATE COOL TEMPERATURES OVER THE GREAT LAKES FROM SUMMERLIKE TEMPERATURES OVER THE GULF COAST STATES. THE FIRST IN A SERIES OF SYSTEMS THAT MAY PRODUCE RAIN THIS UPCOMING WORKWEEK WILL SCOOT ACROSS SOUTHERN INDIANA MONDAY. RAIN OR SHOWERS WILL BE MOSTLY LIKELY ACROSS SOUTHERN INDIANA AND WILL DEVELOP RIGHT ALONG THE WARM FRONT. TEMPERATURES MAY VARY QUITE A BIT MONDAY...RANGING FROM THE UPPER 60S NORTH TO THE UPPER 70S ALONG THE TENNESSEE BORDER. BOTH THE CANADIAN AND THE GFS ADVERTISE A MUCH STRONGER CYCLONE FOR TUESDAY AND WEDNESDAY. THIS STORM IS FORECAST TO DEVELOP ACROSS THE CENTRAL PLAINS TUESDAY AND DEEPEN AS IT TRACKS TOWARDS THE WESTERN GREAT LAKES BY WEDNESDAY. BRISK SOUTHWEST WINDS WILL BRING INCREASING MOISTURE AND WARMER TEMPERATURES TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE OHIO RIVER. WITH THE SLOW MOVING NATURE OF THIS BOUNDARY...SOME HEAVY RAINS ARE QUITE POSSIBLE WEDNESDAY. PRECIPITATION CHANCES THURSDAY AND FRIDAY ARE HIGHLY UNCERTAIN. THE GFS SLOWS AND THEN STALLS THE COLD FRONT LATE WEDNESDAY ACROSS TENNESSEE. ACCORDING TO THE GFS...ADDITIONAL DISTURBANCES WILL THEN MOVE ACROSS THE REGION THURSDAY AND FRIDAY...WITH ADDITIONAL CHANCES OF RAIN. THE MOST RECENT CANADIAN PUSHES THIS FRONT WELL SOUTH WHILE BRING IN MUCH DRIER AIR. WILL CONTINUE PREVIOUS FORECAST AND CONTINUE WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY. && .AVIATION (00Z TAF ISSUANCE)... A SPRAWLING LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI...WITH A COLD FRONT STRETCHING SOUTH ALONG THE MISSISSIPPI RIVER...IS BRINGING GUSTY SOUTHERLY WINDS THIS EVENING. WILL SEE A ROUND OF STORMS COME THROUGH IN ONE OR POSSIBLY TWO WAVES TONIGHT. HAVE TRIED TO NARROW DOWN TIMING FOR STRONG STORMS BASED ON UPSTREAM TRENDS AND HIGH-RES MODEL DATA. AFTER PASSAGE...WILL SEE SOME DRYING OUT...BUT CLOUDS SHOULD STAY JUST AT THE MVFR/VFR LEVEL. WILL SEE GUSTY WINDS RETURN SATURDAY ALONG WITH MORE SHOWERS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......RJS SHORT TERM.....13 LONG TERM......JSD AVIATION.......RJS
Hazardous weather outlook, Apr 15, 2:51 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT FRI APR 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 351 PM EDT FRI APR 15 2011 /251 PM CDT FRI APR 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS WILL MOVE IN FROM WESTERN KENTUCKY THIS EVENING AND WILL BE CAPABLE OF DAMAGING WINDS...ALONG WITH LARGE HAIL AND ISOLATED TORNADOES. AS THE STORMS MOVE EAST OF I-65 THE MAIN THREAT WILL TRANSITION FROM SEVERE WEATHER TO LOCALLY HEAVY RAIN. THUNDERSTORM DOWNPOURS WILL BE CAPABLE OF TEMPORARY LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE MID WEEK AS SEVERAL DISTURBANCES MOVE THROUGH THE OHIO VALLEY ALONG A QUASI-STATIONARY FRONTAL BOUNDARY. IF WE DO EXPERIENCE REPEATED THUNDERSTORM ACTIVITY WE COULD SEE RIVERS ON THE RISE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER...HEAVY RAIN...AND FLOODING TO THE NATIONAL WEATHER SERVICE TONIGHT. 13
In the hours before
Local storm report, Apr 15, 4:32 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
04/15/2011 TAYLOR KY FIRE DEPT/RESCUE
A TAYLOR COUNTY HIGHWAY DEPARTMENT BUILDING COLLAPSED
IN CAMPBELLSVILLE. TREES WERE DOWN THROUGHOUT THE
COUNTY...SOME ON POWER LINES. A TREE FELL ON A RESIDENCE
ON WEST MILLER ROAD IN WESTERN TAYLOR COUNTY.
&&
EVENT NUMBER LMK1100396
MRCSpecial weather statement, Apr 15, 6:03 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 703 PM EDT FRI APR 15 2011 KYZ035>037-039-040-046-047-055-160030- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- WASHINGTON KY-MERCER KY-BOYLE KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...SPRINGFIELD...HARRODSBURG...DANVILLE 703 PM EDT FRI APR 15 2011 ...STRONG WINDS ACROSS PORTIONS OF THE BLUEGRASS REGION... WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE ALONG THE EDGE OF A SHIELD OF RAIN OVER PORTIONS OF THE BLUEGRASS REGION. ANY LOOSE ITEMS WILL BE TOSSED ABOUT BY THESE WINDS. WITH THE SATURATED GROUNDS FROM RECENT RAINS SOME TREES MAY BE UPROOTED AS WELL. THESE WINDS WILL CONTINUE FOR AT LEAST THE NEXT HOUR. EER
Special weather statement, Apr 15, 7:04 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT FRI APR 15 2011
KYZ061-070-160030-
BUTLER-LOGAN-
704 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...SMALL HAIL...AND
GUSTY WINDS...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ELKTON...AND MOVING NORTHEAST AT
50 MPH.
OCCASIONAL LIGHTNING...SMALL DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
DANBY...
COOPERSTOWN AND EPLEYS...
INSCO AND HOMER...
ANDERSON AND COSTELOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3677 8707 3691 8707 3715 8687 3708 8665
3706 8665 3668 8701 3672 8708
TIME...MOT...LOC 0003Z 217DEG 44KT 3681 8701
EERSpecial weather statement, Apr 15, 8:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT FRI APR 15 2011
KYZ073>075-160215-
ALLEN-BARREN-MONROE-
847 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WESTMORELAND TN...AND MOVING NORTHEAST AT
50 MPH INTO ALLEN COUNTY KY.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL PEA OR DIME
SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
SCOTTSVILLE...
AMOS AND MOUNT ZION...
MAYNARD AND OAK FOREST...
CEDAR SPRINGS AND FOUNTAIN RUN...
AUSTIN AND PETER CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8636 3690 8626 3689 8624 3691 8623
3691 8622 3693 8621 3693 8618 3697 8616
3686 8575 3685 8574 3685 8569 3682 8560
3662 8596
TIME...MOT...LOC 0146Z 219DEG 43KT 3662 8622
ALSpecial weather statement, Apr 15, 9:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT FRI APR 15 2011
INZ076-083-089-KYZ023-160300-
DUBOIS-HANCOCK-ORANGE-PERRY-
1020 PM EDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME
SIZE HAIL...AND STRONG WINDS...
AT 1016 PM EDT/916 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WASHINGTON TO 7 MILES EAST OF WINSLOW TO 11 MILES SOUTHWEST OF DALE
TO ROCKPORT...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
JASPER...
WAITMAN AND IRELAND...
HUNTINGBURG AIRPORT AND JOHNSBURG...
LEWISPORT AND SAINT HENRY...
PETRI AND ADAIR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3850 8695 3853 8685 3853 8670
3868 8670 3869 8666 3852 8663 3839 8665
3839 8669 3818 8668 3795 8657 3784 8692
3788 8691 3789 8698 3793 8699 3801 8678
3810 8679 3813 8682 3819 8680 3821 8708
TIME...MOT...LOC 0220Z 250DEG 29KT 3873 8712 3841 8704
3807 8709 3790 8703
RSSpecial weather statement, Apr 15, 9:21 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT FRI APR 15 2011
KYZ026-061-070-160245-
BUTLER-LOGAN-OHIO-
921 PM CDT FRI APR 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
LIVERMORE TO 5 MILES WEST OF CENTRAL CITY TO 9 MILES SOUTH OF
GREENVILLE...AND MOVING NORTHEAST AT 45 MPH TOWARD OHIO AND BUTLER
COUNTIES IN KENTUCKY.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL PEA OR DIME
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MORGANTOWN...
HARTFORD...
HOLLOW BILL AND DIAMOND SPRINGS...
HARRELDSVILLE AND SMALLHOUS...
HARPER CROSSROADS AND CERALVO...
SILVER CITY AND PLEASANT HILL...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 27 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
3773 8683 3769 8677 3719 8658 3719 8662
3716 8662 3701 8706 3701 8707 3708 8706
3709 8692 3712 8691 3714 8694 3722 8691
3727 8699 3736 8704 3736 8709 3734 8713
TIME...MOT...LOC 0220Z 223DEG 40KT 3749 8733 3735 8718
3710 8717
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:04 PM CDT | Special Weather Statement | LMK | Logan | 26 min |
| Apr 15, 8:47 PM CDT | Special Weather Statement | LMK | Allen | 28 min |
| Apr 15, 8:54 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe | 36 min |
| Apr 15, 9:21 PM CDT | Special Weather Statement | LMK | Butler, Ohio | 24 min |
| Apr 15, 9:24 PM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 36 min |
| Apr 15, 9:43 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 32 min |
| Apr 15, 9:46 PM CDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 29 min |
| Apr 15, 9:49 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 26 min |
| Apr 15, 10:00 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 30 min |
| Apr 15, 10:08 PM CDT | Special Weather Statement | LMK | Butler | 22 min |
| Apr 15, 10:13 PM CDT | Tornado Warning | LMK | Marion, Washington | 17 min |
| Apr 15, 10:15 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hancock | 30 min |
| Apr 15, 10:21 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Apr 15, 10:21 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 24 min |
| Apr 15, 10:24 PM CDT | Tornado Warning | LMK | Adair, Casey, Taylor | 23 min |
| Apr 15, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 31 min |
| Apr 15, 10:47 PM CDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 15, 10:50 PM CDT | Special Weather Statement | LMK | Boyle | 25 min |
| Apr 15, 11:08 PM CDT | Special Weather Statement | LMK | Boyle, Fayette, Jessamine, Mercer, Woodford | 22 min |
| Apr 15, 11:15 PM CDT | River Flood Warning | LMK | Bourbon | 21 hr |
| Apr 15, 11:30 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 30 min |
| Apr 15, 11:51 PM CDT | Special Weather Statement | LMK | Larue | 24 min |
| Apr 15, 11:55 PM CDT | Special Weather Statement | LMK | Oldham | 35 min |
| Apr 16, 12:11 AM CDT | Areal Flood Advisory | LMK | Garrard, Jessamine | 3 hr |
| Apr 16, 12:16 AM CDT | Special Weather Statement | LMK | Washington | 29 min |
| Apr 16, 12:38 AM CDT | Special Weather Statement | LMK | Anderson, Shelby, Spencer, Washington | 22 min |
| Apr 16, 1:00 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Henry | 30 min |
| Apr 16, 1:26 AM CDT | Special Weather Statement | LMK | Franklin, Scott | 34 min |
Nearby
Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.